Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Apr 2, 2021, 1:29 AM EDT for Calhoun County, Roane County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2021, 1:29 AM EDT (05:29 UTC)
- Expired
- Apr 2, 2021, 2:00 AM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
Counties Calhoun County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WWUS81 KRLX 020529
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
129 AM EDT Fri Apr 2 2021
WVZ016>018-027>029-519-020600-
Calhoun-Clay-Roane-Wirt-Northwest Nicholas-Gilmer-Braxton-
129 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT CALHOUN...NORTHEASTERN NICHOLAS...
SOUTHWESTERN GILMER...SOUTHWESTERN BRAXTON...SOUTHWESTERN WIRT...
ROANE AND NORTHEASTERN CLAY COUNTIES...
At 129 AM EDT, a snow squall was located along a line extending from
6 miles southwest of Elizabeth to Gassaway. Movement was south at 20
mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Spencer, Sutton, Gassaway, Birch River, Arnoldsburg, Big Otter,
Wallback, Harrison, Reedy, Nebo, Shock, Millstone, Rosedale, Mount
Zion, Little Birch, Lucille, Ivydale, Annamoriah, Widen and
Frametown.
This includes the following highways...
Interstate 79 between mile markers 30 and 32, and between mile
markers 34 and 62.
Route 19 between mile markers 53 and 68.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Temperatures well below freezing, in the lower to mid 20s, will also
lead to refreezing of melted snow on area roadways. Black ice is
nearly impossible to see and can also be hidden beneath snow. Please
use extreme caution, especially on bridges, overpasses and around
curves. Allow plenty of stopping distance and avoid braking suddenly.
LAT...LON 3870 8074 3853 8064 3850 8068 3843 8064
3841 8066 3835 8060 3872 8154 3889 8153
3892 8150 3896 8155 3900 8153 3903 8158
3908 8151
TIME...MOT...LOC 0529Z 344DEG 19KT 3900 8150 3865 8079
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 2, 1:28 AM EDT, 1 minute earlier.
Area forecast discussion, Apr 2, 1:28 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
128 AM EDT Fri Apr 2 2021
.SYNOPSIS...
Upslope snow showers in the mountains tonight. Very cold
mornings for Friday and Saturday as high pressure builds in.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1020 PM Thursday...
Slightly adjusted dewpoint temperatures again as they are still
trending a bit warmer than forecast, particularly along where
the last snow showers are lingering. These showers should
finish tapering off for much of the area within the next hour
or so. Also adjusted sky cover to better represent current
satellite as some areas are starting to attempt to clear tonight.
As of 750 PM Thursday...
Have allowed the Winter Weather Advisory to expire this evening as
a bulk of the scattered snow showers have moved out of the
area. A few showers or flurries do remain possible tonight with
light snow accumulations possible. Brief slick conditions could
occur with any additional snow showers.
As of 720 PM Thursday...
Made some adjustments to dewpoint temperatures based on current
observations as some areas are trending higher on dewpoints
this evening. Expecting dewpoint temps to decrease tonight once
snow showers taper off this evening. Also made some very slight
adjustments to precipitation chances tonight, expanding slightly
higher chances westward a bit for the next few hours. Overall,
scattered snow showers are continuing for much of the region but
expecting these showers to gradually taper off this evening,
giving way to upslope snow showers in the mountains for tonight.
Flurries may linger for a bit as these showers move out.
As of 130 PM Thursday...
Steep low level lapse rates in response to cold air advection and
insolation filtering to the surface along with an upstream moisture
contribution from the Great Lakes will continue to produce scattered
to numerous snow and graupel showers through early this evening.
Very dry air in place down low coupled with a turbulent mixed layer
has yielded mainly virga through midday. As virga continues to
progressively moisten down the column, will see flakes making it to
the ground more consistently even outside heavier showers. With very
warm sub-surface (48F at 4" depth at the office) and even skin
temperatures remaining above freezing with the aforementioned
insolation, any Lowland accumulations will be limited to a brief
coating with passing heavier showers before melting back. In the
mountains, zone average accumulations of a couple inches will be
possible with localized higher amounts in more persistent banded
showers.
Instability driven showers should largely begin to fade by this
evening with upslope showers continuing in the mountains as the
upstream lake moisture connection remains intact. Did continue a
mention of flurries until a little after midnight for some of the
lower elevations, mainly in areas downstream of the Lake Huron/Erie
moisture combo where it will not be very difficult to squeeze out
some additional flakes from any remaining stratocu.
Continued cold and dry advection overnight will allow temperatures
across the lower elevations to plummet in the lower 20s, with a few
better protected spots that can manage to clear out toward daybreak
even dipping into the upper teens. A freeze warning is in effect for
all counties where the growing season has begun. If you have any
early vegetation outside of these areas, actions should be taken to
protect it if possible. The cold air advection will also allow the
winds to stay up overnight, generally 5 to 10 mph with gusts into
the teens across the lower elevations and 15 to 20 mph with gusts to
around 30 mph in the mountains. These winds will produce windchill
values that dip into the lower teens for the lower elevations and
minus single digits in the mountains.
Surface high pressure builds from the west Friday with mostly clear
skies. Afternoon highs across the lower elevations will be in the
mid 40s with mid 20s in the mountains.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 230 PM Thursday...
Friday night/Saturday morning may end up being the coldest of
this stretch with surface high nudging in for a much better
radiational cooling setup. I went a few degrees lower than the
coldest guidance as model soundings do not seem to be radiating
down as much as pattern would suggest...especially in the
hollows and sheltered valleys. Regardless, this will be another
hard freeze event with any vulnerable vegetation taking a hard
hit if left unprotected.
Surface high remains in control Saturday with low level WAA
allowing temperatures to moderate quite a bit during the day.
It will another cold night Saturday night, particularly in the
typical cold spots. Having said that, freeze headlines are not
anticipated though patchy frost is definitely in the cards.
Sunday will feature some low level moisture advecting southward
toward the area which will result in some stratocu as H85
temperatures back off a bit. Surface temperatures should still
manage to edge a few degrees higher than Saturday, especially
across the southern half of the area.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 235 PM Thursday...
The next chance for rain may arrive early next week courtesy of
retrograding upper low off the New England coast. There remains
some model variability on just how much impact this would have
on our area as some models keep much more ridging over the OH
Valley with any subsequent warm front remaining north of the
CWA.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 125 AM Friday...
SCT -shsn through 10-12Z, mainly across north central WV and the
northern mountains, with brief IFR/LIFR conditions. After 12Z,
expect bulk of snow shower activity to diminish, and VFR area
wide. Otherwise, gusty northwesterly winds through 23Z, with
gusts in the teens across the lowlands, and 20-30 kt range
across the higher terrain. Winds will become light after 23Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of end of snow shower activity and
associated restrictions may vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 04/02/21
UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY M H M H H L H H H H H H
EKN CONSISTENCY H H H M H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SATURDAY...
No widespread IFR expected.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Warning until 11 AM EDT this morning for WVZ005>011-
013>020-024>034-039-040.
Freeze Warning from 9 PM this evening to 11 AM EDT Saturday
for WVZ005>011-013>020-024>034-039-040.
OH...Freeze Warning until 11 AM EDT this morning for OHZ075-076-
085>087.
Freeze Warning from 9 PM this evening to 11 AM EDT Saturday
for OHZ075-076-085>087.
KY...Freeze Warning until 11 AM EDT this morning for KYZ101>103-105.
Freeze Warning from 9 PM this evening to 11 AM EDT Saturday
for KYZ101>103-105.
VA...Freeze Warning until 11 AM EDT this morning for VAZ003-004.
Freeze Warning from 9 PM this evening to 11 AM EDT Saturday
for VAZ003-004.
&&
SYNOPSIS...JP/30
NEAR TERM...JP/CG
SHORT TERM...30
LONG TERM...30
AVIATION...SLHazardous weather outlook, Apr 1, 8:07 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 807 PM EDT Thu Apr 1 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-030015- Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour- 807 PM EDT Thu Apr 1 2021 ...FREEZE WARNING IN EFFECT UNTIL 11 AM EDT FRIDAY... ...FREEZE WARNING IN EFFECT FROM 9 PM FRIDAY TO 11 AM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-083-084-030015- Perry-Morgan-Jackson OH-Vinton- 807 PM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Tonight. Temperatures will continue to fall tonight with a hard freeze expected. While the growing season for these locations has not yet been declared open, take action to protect any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A hard freeze is expected Friday and Saturday mornings as overnight temperature plummet. While the growing season for these locations has not yet been declared open, take action to protect any sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>526-030015- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 807 PM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 2, 12:21 AM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
1221 AM EDT Fri Apr 2 2021
WVZ016-018-027-028-519-521>524-526-020445-
Calhoun-Southeast Webster-Southeast Pocahontas-Clay-Roane-Northwest
Pocahontas-Northwest Webster-Northwest Nicholas-Braxton-Southeast
Randolph-
1221 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT SOUTHERN CALHOUN...SOUTHWESTERN
RANDOLPH...SOUTHWESTERN POCAHONTAS...NORTHEASTERN NICHOLAS...SOUTHERN
BRAXTON...ROANE...WEBSTER AND NORTHERN CLAY COUNTIES...
At 1218 AM EDT, a snow squall was located along a line extending from
near Spencer to 10 miles east of Addison (Webster Springs). Movement
was southeast at 25 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Spencer, Marlinton, Sutton, Clay, Webster Springs, Gassaway, Addison
(Webster Springs), Camden-On-gauley, Birch River, Big Otter, Camden
On Gauley, Wallback, Amma, Harrison, Cowen, Nebo, Rosedale, Upper
Glade, Waneta and Boggs.
This includes the following highways...
Interstate 79 between mile markers 22 and 63.
Route 19 between mile markers 51 and 68.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Temperatures well below freezing, in the lower to mid 20s, will also
lead to refreezing of melted snow on area roadways. Black ice is
nearly impossible to see and can also be hidden beneath snow. Please
use extreme caution, especially on bridges, overpasses and around
curves. Allow plenty of stopping distance and avoid braking suddenly.
LAT...LON 3819 7990 3818 7992 3851 8123 3853 8120
3854 8137 3887 8149 3875 8100 3872 8099
3874 8095 3854 8016 3820 7989
TIME...MOT...LOC 0418Z 334DEG 22KT 3882 8139 3853 8023
12Special weather statement, Apr 2, 12:27 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
1227 AM EDT Fri Apr 2 2021
OHZ076-WVZ009-017>019-028-029-020500-
Washington-Calhoun-Wirt-Ritchie-Wood-Gilmer-Braxton-
1227 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT SOUTHWESTERN WASHINGTON...NORTHERN
CALHOUN...SOUTHWESTERN RITCHIE...WESTERN GILMER...NORTHWESTERN
BRAXTON...CENTRAL WIRT AND WOOD COUNTIES...
At 1226 AM EDT, a snow squall was located along a line extending from
6 miles northwest of Vienna to 6 miles northwest of Glenville.
Movement was south at 25 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Parkersburg, Belpre, Elizabeth, Grantsville, Vienna, Washington,
Mineralwells, Lubeck, Cedar Creek State Park, Boaz, North Hills,
Shock, Cherry, Smithville, Mount Zion, Fleming, Davisville, Big
Springs, Brohard and Stumptown.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 164 and 181.
Route 50 in West Virginia between mile markers 1 and 21.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Temperatures well below freezing, in the mid 20s, will also lead to
refreezing of melted snow on area roadways. Black ice is nearly
impossible to see and can also be hidden beneath snow. Please use
extreme caution, especially on bridges, overpasses and around
curves. Allow plenty of stopping distance and avoid braking suddenly.
LAT...LON 3917 8167 3872 8090 3867 8071 3899 8088
3948 8170
TIME...MOT...LOC 0426Z 347DEG 20KT 3940 8162 3899 8094
12Special weather statement, Apr 2, 12:45 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
1245 AM EDT Fri Apr 2 2021
WVZ016-018-027-028-519>524-020515-
Calhoun-Southeast Webster-Southeast Nicholas-Southeast
Pocahontas-Clay-Roane-Northwest Pocahontas-Northwest
Webster-Northwest Nicholas-Braxton-
1245 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT SOUTH CENTRAL CALHOUN...SOUTHWESTERN
POCAHONTAS...CENTRAL NICHOLAS...SOUTHWESTERN BRAXTON...SOUTHEASTERN
ROANE...SOUTHERN WEBSTER AND CENTRAL CLAY COUNTIES...
At 1244 AM EDT, a snow squall was located along a line extending from
near Big Otter to 6 miles southeast of Addison (Webster Springs).
Movement was southeast at 25 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Summersville, Richwood, Marlinton, Clay, Camden-On-gauley, Birch
River, Craigsville, Big Otter, Camden On Gauley, Wallback, Harrison,
Cowen, Hillsboro, Widen, Nebo, Strange Creek, Tariff, Cranberry
Mountain Nature Center, Muddlety and Upper Glade.
This includes the following highways...
Interstate 79 between mile markers 32 and 45.
Route 19 between mile markers 44 and 61.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Temperatures well below freezing, in the lower to mid 20s, will also
lead to refreezing of melted snow on area roadways. Black ice is
nearly impossible to see and can also be hidden beneath snow. Please
use extreme caution, especially on bridges, overpasses and around
curves. Allow plenty of stopping distance and avoid braking suddenly.
LAT...LON 3806 8001 3816 8036 3823 8036 3826 8043
3821 8052 3837 8108 3869 8122 3841 8025
3807 7996
TIME...MOT...LOC 0444Z 332DEG 23KT 3864 8112 3841 8032
12Special weather statement, Apr 2, 1:00 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
100 AM EDT Fri Apr 2 2021
WVZ009-016>018-028-029-020530-
Calhoun-Roane-Wirt-Wood-Gilmer-Braxton-
100 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT CALHOUN...SOUTHWESTERN GILMER...
SOUTHWESTERN BRAXTON...WIRT...NORTH CENTRAL ROANE AND CENTRAL WOOD
COUNTIES...
At 1259 AM EDT, a snow squall was located along a line extending from
near Mineralwells to near Cedar Creek State Park. Movement was south
at 25 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Parkersburg, Elizabeth, Grantsville, Gassaway, Mineralwells,
Arnoldsburg, Shock, Millstone, Cherry, Rosedale, Mount Zion, Little
Birch, Lucille, Davisville, Stumptown, Annamoriah, Frametown, Wilsie,
Palestine and Greencastle.
This includes the following highways...
Interstate 79 between mile markers 51 and 59.
Interstate 77 in West Virginia between mile markers 171 and 174.
Route 50 in West Virginia between mile markers 7 and 8.
Route 19 between mile markers 64 and 68.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Temperatures well below freezing, in the lower to mid 20s, will also
lead to refreezing of melted snow on area roadways. Black ice is
nearly impossible to see and can also be hidden beneath snow. Please
use extreme caution, especially on bridges, overpasses and around
curves. Allow plenty of stopping distance and avoid braking suddenly.
LAT...LON 3908 8126 3906 8127 3904 8125 3904 8119
3881 8083 3853 8067 3853 8073 3898 8146
3928 8156
TIME...MOT...LOC 0459Z 337DEG 21KT 3918 8147 3881 8088
12Special weather statement, Apr 2, 1:21 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
121 AM EDT Fri Apr 2 2021
WVZ519-520-522-020545-
Southeast Webster-Southeast Nicholas-Northwest Nicholas-
121 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT NICHOLAS COUNTY...
At 120 AM EDT, a snow squall was located along a line extending from
7 miles east of Clay to near Richwood. Movement was south at 20 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Summersville, Richwood, Craigsville, Calvin, Kesslers Cross Lanes,
Canvas, Muddlety, Nettie and Mount Nebo.
This includes Route 19 between mile markers 34 and 52.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Temperatures well below freezing, in the teens to lower 20s, will
also lead to refreezing of melted snow on area roadways. Black ice
is nearly impossible to see and can also be hidden beneath snow.
Please use extreme caution, especially on bridges, overpasses and
around curves. Allow plenty of stopping distance and avoid braking
suddenly.
LAT...LON 3826 8044 3811 8067 3821 8097 3837 8101
3841 8091 3845 8086 3837 8063 3836 8063
3836 8062 3833 8055 3833 8054 3830 8045
3826 8042
TIME...MOT...LOC 0520Z 339DEG 18KT 3844 8094 3828 8051
12Special weather statement, Apr 2, 1:29 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
129 AM EDT Fri Apr 2 2021
WVZ016>018-027>029-519-020600-
Calhoun-Clay-Roane-Wirt-Northwest Nicholas-Gilmer-Braxton-
129 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT CALHOUN...NORTHEASTERN NICHOLAS...
SOUTHWESTERN GILMER...SOUTHWESTERN BRAXTON...SOUTHWESTERN WIRT...
ROANE AND NORTHEASTERN CLAY COUNTIES...
At 129 AM EDT, a snow squall was located along a line extending from
6 miles southwest of Elizabeth to Gassaway. Movement was south at 20
mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Spencer, Sutton, Gassaway, Birch River, Arnoldsburg, Big Otter,
Wallback, Harrison, Reedy, Nebo, Shock, Millstone, Rosedale, Mount
Zion, Little Birch, Lucille, Ivydale, Annamoriah, Widen and
Frametown.
This includes the following highways...
Interstate 79 between mile markers 30 and 32, and between mile
markers 34 and 62.
Route 19 between mile markers 53 and 68.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Temperatures well below freezing, in the lower to mid 20s, will also
lead to refreezing of melted snow on area roadways. Black ice is
nearly impossible to see and can also be hidden beneath snow. Please
use extreme caution, especially on bridges, overpasses and around
curves. Allow plenty of stopping distance and avoid braking suddenly.
LAT...LON 3870 8074 3853 8064 3850 8068 3843 8064
3841 8066 3835 8060 3872 8154 3889 8153
3892 8150 3896 8155 3900 8153 3903 8158
3908 8151
TIME...MOT...LOC 0529Z 344DEG 19KT 3900 8150 3865 8079
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:21 AM EDT | Special Weather Statement | RLX | Pocahontas, Roane, Webster | 24 min |
| Apr 2, 12:27 AM EDT | Special Weather Statement | RLX | Braxton, Gilmer, Wirt, Wood | 33 min |
| Apr 2, 12:45 AM EDT | Special Weather Statement | RLX | Clay, Nicholas | 30 min |
| Apr 2, 1:00 AM EDT | Special Weather Statement | RLX | Calhoun, Wirt, Wood | 30 min |
| Apr 2, 1:21 AM EDT | Special Weather Statement | RLX | Nicholas | 24 min |
| Apr 2, 2:02 AM EDT | Special Weather Statement | RLX | Roane, Webster | 28 min |
| Apr 2, 2:37 AM EDT | Special Weather Statement | RLX | Clay, Nicholas, Roane, Webster | 23 min |
| Apr 2, 3:22 AM EDT | Special Weather Statement | RLX | Nicholas | 23 min |
| Apr 2, 4:06 AM EDT | Special Weather Statement | RLX | Fayette | 24 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.